| Model Number |
103-0606-200 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
08/31/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that during the aneurysm embolization procedure, the distal part of the avigo guidewire broke and was lodged into a segment of the right carotid artery.An attempt to remove it with a snare and a solitaire x was unsuccessful.The procedure was prolonged and more materials were used.The event lead to or extended the patient's hospitalization.
Event or Problem Description
Additional information was received reporting the distal part of the micro guide that comes loose was unable to be removed.The broken guide wire was not recovered, and is still in the patient.The doctor informed that the patient will be called for a new examination to analyze how they are doing.The current state of the patient is that they are fine and was already discharged from the hospital, as informed by the hospital by the hemodynamics nurse in contact on (b)(6) 2023.There are images available from the radiology technician.All information was confirmed with the doctor, nurse and hospital radiology technician.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Product analysis # (b)(4): as found condition: the avigo guidewire was returned for analysis within two shipping boxes; within an opened avigo outer carton and within an opened avigo inner pouch.Visual inspection/damage location details: the avigo guidewire pusher was found broken at ~190.2cm from the proximal end with the distal segment not returned.The distal ~11.8cm to ~17.8cm segment was reported to remain within the patient.Testing/analysis: the avigo guidewire was sent out for sem (scanning electron micrographic) failure analysis.Per the analysis report: the broken end failed via torsional fatigue with evidence of ratchet marks around the circumferential of the wire and overload at the center.Conclusion: based on the device analysis and reported information, the customer¿s ¿guidewire separation/break¿ report was confirmed.The customer did not report any resistance, vessel tortuosity, or complications other than the break and failure to retrieve the broken distal segment.Therefore, the likely cause of the torsional overload could not be determined.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the guidewire break could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.